Restoring your own natural beauty was all that you had in mind when you first started using dermal injections. You wanted to turn back the clock by adding a little volume in your cheeks and maybe smoothing out the wrinkles around your mouth and eyes.
So you went for your first procedure and received dermal filler injections around your eyes and in your lips. You liked the results so you made another appointment to Botox the furrow between your eyes… and your forehead, too. The more you looked at your face the more problems you saw, so you went back again and again until… uh oh! Now you aren’t so sure that you like, or even recognize, the new you.
One Injection Too Many: The Signs
According to experts in the field of cosmetic and dermatological medicine, there are a few common mistakes that result from the over-injection of dermal fillers.
You know that you’ve had too much dermal filler if:
• The normal proportions of your face are unbalanced – Each face has distinctive angles, planes and curves. But the natural geography of the face can easily be distorted with the improper use of fillers. Adding too much filler into any one area, like the eyes, cheeks or temples, distorts the features of the face.
• Your cheeks look too full – As we age, we naturally lose volume in our cheeks. Dermal filler injections in the cheeks can build up some volume, but if too much filler is added, the person will have unnaturally full or oddly-shaped cheeks.
• The fullness of your cheeks affects the shape of your eyes – If the cheeks or temples are overfilled, the eyes may shrink in size or have an unnatural-looking shape. For some, the eyes almost disappear when the person smiles because of too much volume in the cheeks.
• The overall shape of your face changes – The phrase “pillow-face” is a perfect, yet unfortunate, term describing the look of an unnaturally plump face caused by overindulgence in volume fillers. The careful and directed use of fillers will preserve the natural shape of the face but if your face looks too wide, or its shape changes from a heart shape to a pear shape, you know you have gone too far.
• You have “trout-pout” lips – A sign that you have overfilled your lips is when you have what the experts call “trout pout.” The top and bottom lips have a natural symmetrical balance in size and shape. Trout-pout occurs if the top lip is overfilled so that it does not match the thickness of the bottom lip. Even if you avoid the trout-pout, too much lip filler in general will throw off the natural proportion of your lips to the rest of your face.
Neurotoxins – Express Yourself
Unlike any other place on the body, the skin on the face is directly attached to the underlying muscle. When the muscle under the skin relaxes, the skins relaxes with it. Neurotoxins, like Botox, work by relaxing or paralyzing the muscle and thus smoothing out wrinkles in the skin underneath. Over time, the effects of the toxin trains the muscle to stay relaxed and thus the wrinkle disappears.
The cosmetic use of neurotoxins is a precise art because limiting the muscle contractions in your face can cause serious problems.
You have had too much Botox if you have:
• An unbalanced face when the muscles in the top, middle or lower part of the face have been carpet-bombed with Botox
• Unnatural facial contours
• A bulging forehead stemming from overly relaxed muscles in the forehead
• An asymmetrical smile from an uneven injection on the left or right side
• Odd looking and exaggerated brow arches caused by too much or improper muscle paralysis around the eyes
Read about: Addicted to Botox and Restylane
Severe cases of overuse will hamper your ability to change facial expressions, like smiling and laughing naturally. Susan Evans, MD, reported on Dr. Oz’ website, that the “repeated use of Botox does limit your facial animation.” The result is a frozen-looking face.
The bottom line is that if cosmetic injections have limited your ability to express yourself or they have changed the natural curves and angles of your face – the very things that make you look like you – you’ve gone too far.
The good news is that if you feel like you’ve already crossed the line into looking “done,” most semi-permanent and temporary fillers, including Botox, don’t last forever. Eventually the effects will soften and then fade away. If the area of concern is from a permanent filler, seek the help of a well-qualified doctor to address the problem.
|Like Us on Facebook||Follow Us On Twitter|